Alert archive / Indiana / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Feb 3, 2011, 3:57 PM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Feb 3, 2011, 11:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2011, 3:57 PM EST (20:57 UTC)
- In effect from
- Feb 3, 2011, 11:00 PM EST
- Expired
- Feb 4, 2011, 8:45 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WWUS43 KIWX 032057 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EST THU FEB 3 2011 ...DANGEROUS WIND CHILL VALUES TONIGHT INTO FRIDAY MORNING... .A BROAD RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL PLAINS INTO SOUTHERN INDIANA WILL SLOWLY SAG SOUTHWARD TONIGHT. SOUTHWEST WINDS OF 10 TO 15 MPH...POSSIBLY GUSTING TO 20 MPH CAN BE EXPECTED TONIGHT NORTH OF THIS HIGH PRESSURE. THE COMBINATION OF THESE WINDS AND TEMPERATURES FALLING TO AROUND ZERO IN MANY LOCATIONS WILL PRODUCE WIND CHILL VALUES OF AROUND 15 BELOW LATE TONIGHT INTO FRIDAY MORNING. PERSONS OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT EXPOSED SKIN. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-040500- /O.NEW.KIWX.WC.Y.0003.110204T0400Z-110204T1500Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 357 PM EST THU FEB 3 2011 /257 PM CST THU FEB 3 2011/ ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 10 AM EST /9 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 10 AM EST /9 AM CST/ FRIDAY. * WIND CHILL VALUES...TO AROUND 15 BELOW ZERO LATE TONIGHT INTO FRIDAY MORNING. * OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
303 WWUS43 KIWX 040318 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 PM EST THU FEB 3 2011 ...DANGEROUS WIND CHILL VALUES OVERNIGHT INTO FRIDAY MORNING... .A BROAD RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL PLAINS INTO OHIO VALLEY WILL REMAIN LOCKED IN PLACE OVERNIGHT. SLOWLY SAG SOUTHWARD TONIGHT. SOUTHWEST WINDS AROUND 10 MPH...TO AS HIGH AS 15 MPH...CAN BE EXPECTED OVERNIGHT NORTH OF THIS HIGH PRESSURE REGION. THE COMBINATION OF WIND AND BITTER COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF AROUND 15 BELOW TO 20 BELOW OVERNIGHT INTO FRIDAY MORNING. PERSONS OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT EXPOSED SKIN. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-041130- /O.CON.KIWX.WC.Y.0003.110204T0400Z-110204T1500Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1018 PM EST THU FEB 3 2011 /918 PM CST THU FEB 3 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ FRIDAY. * WIND CHILL VALUES...15 BELOW ZERO TO 20 BELOW ZERO LATE TONIGHT INTO FRIDAY MORNING. * OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
917 WWUS43 KIWX 040338 CCA WSWIWX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1037 PM EST THU FEB 3 2011 ...DANGEROUS WIND CHILL VALUES OVERNIGHT INTO FRIDAY MORNING... .A BROAD RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL PLAINS INTO OHIO VALLEY WILL REMAIN LOCKED IN PLACE OVERNIGHT. SOUTHWEST WINDS AROUND 10 MPH...TO AS HIGH AS 15 MPH...CAN BE EXPECTED OVERNIGHT NORTH OF THIS HIGH PRESSURE REGION. THE COMBINATION OF WIND AND BITTER COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES OF AROUND 15 BELOW TO 20 BELOW OVERNIGHT INTO FRIDAY MORNING. PERSONS OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT EXPOSED SKIN. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-041200- /O.CON.KIWX.WC.Y.0003.110204T0400Z-110204T1500Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1037 PM EST THU FEB 3 2011 /937 PM CST THU FEB 3 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ FRIDAY. * WIND CHILL VALUES...15 BELOW ZERO TO 20 BELOW ZERO LATE TONIGHT INTO FRIDAY MORNING. * OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
821 WWUS43 KIWX 041000 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EST FRI FEB 4 2011 ...DANGEROUS WIND CHILL VALUES EARLY THIS MORNING... .THE PRESSURE GRADIENT BETWEEN A LOW OVER SOUTHERN CANADA AND A HIGH OVER THE OHIO VALLEY REGION WILL CAUSE WINDS OF GENERALLY 8 TO 15 MPH THIS MORNING. THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES DIPPING TO AROUND 15 DEGREES BELOW ZERO EARLY THIS MORNING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-041500- /O.CON.KIWX.WC.Y.0003.000000T0000Z-110204T1500Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 500 AM EST FRI FEB 4 2011 /400 AM CST FRI FEB 4 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING. * WIND CHILL VALUES...DIPPING TO AROUND 15 BELOW ZERO EARLY THIS MORNING. * OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
691 WWUS43 KIWX 041345 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 845 AM EST FRI FEB 4 2011 ...WIND CHILL ADVISORY IS CANCELLED... .SLOWLY WARMING TEMPERATURES THIS MORNING WILL RESULT IN WIND CHILLS OF 5 BELOW TO 5 ABOVE ZERO BY 10 AM EST. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-041445- /O.CAN.KIWX.WC.Y.0003.000000T0000Z-110204T1500Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 845 AM EST FRI FEB 4 2011 /745 AM CST FRI FEB 4 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND CHILL ADVISORY. SLOWLY WARMING TEMPERATURES WILL ALLOW FOR WIND CHILLS TO REACH 5 BELOW TO 5 ABOVE ZERO BY 10 AM EST. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 12:44 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 3, 12:44 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1244 PM EST THU FEB 3 2011 .AVIATION... QUIET AVIATION WEATHER EXPECTED THROUGH THIS PERIOD. BROAD CONFLUENCE ZONE ACROSS THE GREAT LAKES REGION WILL LIMIT THE STRENGTH OF ANY EMBEDDED SHORT WAVE DROPPING DOWN IN THE NORTHWEST FLOW FROM CANADA OR ANY SOUTHERN STREAM SHORT WAVES EJECTING FROM PLAINS. COLUMN ALSO QUITE DRY ACROSS THE AREA UNDER THE INFLUENCE OF MID LEVEL SUBSIDENCE SO WILL MAINTAIN SKC THROUGH THE VALID FORECAST PERIOD FOR THE 18Z TAFS. 1035 MB HIGH WILL REMAIN SOUTH OF THE AREA KEEPING WINDS GENERALLY FROM THE SOUTHWEST. WIND SPEEDS OF 10 TO 15 KNOTS SHOULD HOLD THROUGH THE PERIOD AS ANY LOSS IN MIXING THIS EVENING SHOULD BE PARTIALLY OFFSET BY SLIGHTLY STRENGTHENING SFC PRESSURE GRADIENT. GRADIENT SHOULD BE STRONG ENOUGH TONIGHT TO PREVENT FOG FROM BEING A CONCERN. && .PREV DISCUSSION... /ISSUED 1120 AM EST THU FEB 3 2011/ UPDATE... QUIET DAY IN STORE WITH VERY FEW CHANGES NEEDED TO THE FORECAST. VERY SHALLOW BASED INVERSION AND MINIMAL MIXING COMBINED WITH RECENT SNOW COVER WILL ALLOW FOR VERY LITTLE TEMPERATURE RECOVERY THIS AFTERNOON. DID TRIM HIGHS JUST A FEW DEGREES ACROSS THE WEST IN CLOSER PROXIMITY TO LOW LEVEL RIDGE AXIS WHERE MIXING WILL BE MOST MINIMAL WIND CHILL VALUES GENERALLY NOT QUITE REACHING CRITERIA ACROSS THE AREA EXCEPT IN ISOLATED SPOTS...AND WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. UPDATED ZONES WILL BE SENT AROUND 17Z TO CLEAN UP WIND CHILL ADVISORY HEADLINE AND TO REFLECT SLIGHT DOWNWARD ADJUSTMENT IN TEMPS. OTHERWISE NO CHANGES MADE. PREV DISCUSSION... /ISSUED 426 AM EST THU FEB 3 2011/ SHORT TERM... TODAY THROUGH FRIDAY NIGHT MASSIVE 1040 MB SFC HIGH PRESSURE CONTINUES TO SLIDE SE INTO THE REGION ...WITH A MODIFIED ARCTIC AIRMASS ADVECTING INTO THE SOUTHERN GREAT LAKES. SUBTLE MID LEVEL HEIGHT RISES ARE ONGOING ACROSS THE REGION...WITH DRY AIR/LARGE SCALE SINK SUPPORTING CLEAR SKIES AS THE LAKE EFFECT PLUME DISSIPATES PER INVERSION HEIGHTS FALLING WELL BELOW -10C. MEANWHILE...THE REMAINING VORT MAX OVER THE SW CONUS IS IN THE PROCESS OF EJECTING NE AS THE UPPER JET STRUCTURE INDICATES A LIFTING REGIME WITH MAX SPEEDS ON THE FRONT SIDE OF THE VORT LOBE. RELATIVELY QUIET WEATHER CONDITIONS EXPECTED ACROSS THE FA...WITH COLD TEMPS THE MAIN CONCERN. THE SW CONUS UPPER WAVE WILL LIFT INTO THE REGION BY FRIDAY NIGHT SUPPORTING MASS LARGE SCALE ASCENT INTO THE REGION WITH INCREASING CHANCES FOR LIGHT SNOW SE THIRD. TODAY/TONIGHT...SFC HIGH PRESSURE BUILDING INTO THE EASTERN OH VALLEY WILL SUPPORT CLEAR SKIES THROUGH THE PERIOD WITH NEAR 100 PERCENT INSOLATION. HOWEVER...A MODIFYING ARCTIC AIRMASS WILL SUPPORT COLD TEMPS INTO THE REGION WITH TEMPS STRUGGLING TO RISE THIS AFTERNOON. GIVEN THE SHALLOW NATURE OF THE AIRMASS...HAVE UTILIZED A NAM/GFS H975 MIXING BLEND WITH A HIGHER BIAS NE WHERE DEEPER MIXING IS EXPECTED. ADVECTING NORTHERN STREAM IMPULSE OVER ONTARIO WILL SUPPORT SFC PRESSURE FALLS INTO THE REGION BY AFTERNOON...WITH INCREASING WIND SPEEDS. PRESSURE FALLS WILL CONTINUE OVERNIGHT AS THE GLANCING DISTURBANCE SUPPORTS A TROUGH INTO THE GREAT LAKES. WAA WILL DEVELOP ALOFT AND LOWER THROUGH THE NIGHT...BUT EFFECTS ON BL THERMAL WILL BE NEGLIGIBLE. DRY AIR/RESIDUAL ARCTIC AIRMASS IN PLACE/AND CLEAR SKIES WOULD TYPICALLY SUPPORT SHARP T FALLS WITH A SFC HIGH ADVECTING SE OF THE REGION. HOWEVER...GIVEN RATHER DECENT PRESSURE FALLS...HAVE REMAINED FAIRLY CONSERVATIVE WITH MIN T/S TONIGHT...WHICH LINES UP WELL WITH THE GEM AND EASTNMM4...MODELS THAT HAVE PERFORMED WELL IN STRONG RADIATIONAL COOLING REGIMES LOCALLY. SUSTAINED WINDS OVERNIGHT OF 10 TO 15 MPH ARE EXPECTED ACROSS THE NORTHERN HALF...WITH WIND CHILL ADV CRITERIA LIKELY TO BE MET. WILL LET THE DAYSHIFT ISSUE...GIVEN ADV IN ALREADY IN PLACE FOR THIS MORNING...AND A LIKELY BETTER HANDEL ON WINDS AND TEMPS WITH THE 12Z DATA. FRIDAY...INCREASING CIRRUS EXPECTED AS THE SW CONUS UPPER LOW EJECTS NE. GOMEX CONNECTION WITH THETA-ADV IN THE LL/S WILL SUPPORT LOWERING SATURATION SE-NW WITH SNOW LIKELY IN THE FAR SE. HAVE RAISED POPS GIVEN STRONG FORCING INVOLVED WITH DECENT MOISTURE PLUME. LL BAROCLINIC ZONE CERTAINLY SUGGESTS A STORM TRACK FAR ENOUGH SOUTH TO KEEP MOST OF THE FA DRY...BUT GIVEN CONCERNS ON POSSIBLE NORTHERN STREAM PHASING...WITH A NORTHERLY TRACK SHIFT POSSIBLE...HAVE RETAINED POPS FOR THE ENTIRE FA. SNOWFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE FAR SE QUARTER. OTHERWISE...WAA REGIME WITH EXPECTED CLOUDY SKIES WILL SUPPORT MUCH WARMER MIN T/S. LONG TERM... SATURDAY THROUGH WEDNESDAY... CONTD WITH LOW POPS FOR SAT AS SRN STREAM SHRTWV LIFTS OUT INTO TN/OH VALLEY REGION AND NRN STREAM WAVE DROPS SE ALONG SRN PERIPHERY OF CIRCULATION ASSOCIATED WITH POLAR VORTEX OVER NRN CANADA. MOIST CYCLONIC LOW LEVEL FLOW SHOULD CONT ACROSS THE AREA SAT NGT AND SUNDAY AS A SERIES OF NRN STREAM SHRTWV'S MOVE SE ACROSS SOUTH CENTRAL CANADA INTO THE NRN GRTLKS. THIS SCENARIO SUPPORTS KEEPING MOSTLY CLOUDY SKIES AND A LOW CHC OF SNOW SHOWERS IN THE FORECAST OVER THE REST OF THE WEEKEND. TEMPS THROUGH THIS PERIOD EXPECTED TO BE AT OR SLIGHTLY BLO NORMAL. STRONGER SHRTWV'S/JET-STREAK EXPECTED TO DIG SE THROUGH BACKSIDE OF LONGWAVE TROF AXIS OVER CENTRAL N.AM. EARLY NEXT WEEK AND SHOULD RESULT IN INTENSIFYING SFC LOW TRACKING NE ACROSS ERN U.S. IN THIS TIMEFRAME. THIS MAY RESULT IN SGFNT SNOW IN OUR AREA FOLLOWED BY A QUICK SHOT OF ARCTIC AIR AND LES EARLY NEXT WEEK. STRENGTH OF SHRTWV'S AND TIMING/EVOLUTION OF THE CYCLOGENESIS REMAINS UNCERTAIN ATTM WITH VARIED MODEL SOLUTIONS AND POOR RUN-RUN CONTINUITY. GIVEN RATHER INTENSE LOOKING CIRCULATION OVER NE PACIFIC ON WATER VAPOR, PREFER GEM SOLUTION WHICH INDICATES A STRONGER SHRTWV TOPPING WRN RIDGE AND DIGGING INTO THE SRN PLAINS WITH SLOWER AND STRONGER SFC CYCLOGENESIS ACROSS THE ERN U.S.. LATEST GFS/ECMWF/GEM IN AGREEMENT ON BRINGING IN SHOT OF ARCTIC AIR INTO THE AREA BY TUE... HWVR... STILL CONSIDERABLE GFS ENSEMBLE SPREAD ON STRENGTH OF TROF OVER THE GRTLKS AND ENSEMBLE MOS REFLECTING THIS WITH VERY LARGE SPREAD IN MIN/MAX TEMPS FOR TUE SO HELD OFF ON MAKING LARGE CHANGES BUT DID TREND GOING TEMPS DOWN FOR TUE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JC LONG TERM...JT AVIATION...MARSILI UPDATE...MARSILI
Hazardous weather outlook, Feb 3, 11:56 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1156 AM EST THU FEB 3 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041700- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1156 AM EST THU FEB 3 2011 /1056 AM CST THU FEB 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES OF 5 ABOVE TO 10 BELOW CAN BE EXPECTED THIS AFTERNOON. BLOWING AND DRIFTING SNOW ACROSS ROADWAYS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS OVER NORTHERN PORTIONS OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SNOW...FRIDAY NIGHT AND SATURDAY...AND THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-041700- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1156 AM EST THU FEB 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Wind Chill Advisories in Indiana, 2011Wind Chill Advisories in Ohio, 2011Wind Chill Advisories in Michigan, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.